MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-9000-3D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on may 21, the face shield of the system cracked due to normal use and the mammography technician cut her hand on the sharp plastic edges of the plastic 3d mammo face shield.The technician did not require hospitalization.A field engineer examined the device and confirmed that the face shield was cracked and replaced the face shield.No additional information available.
 
Additional Manufacturer Narrative
Device history record review: date of face shield installation on (b)(6) 2023.Date face shield cracked on (b)(6) 2024.Udi: (b)(4).The face shield was not returned for investigation.The field engineer who replaced the cracked face shield was contacted to see if they had the face shield.The field engineer indicated that they no longer had the face shield, and it was disposed of.Complaint not confirmed as there was no returned product for post market quality assurance (pmqa) evaluation.
 
Additional Manufacturer Narrative
Investigation closed: the face shield was not returned for investigation.The fe who replaced the cracked face shield was contacted to see if they had the face shield.The fe indicated that they no longer had the face shield, and it was disposed of.The notes within the complaint states: the mammography technician cut her hand on the sharp plastic edges of the face shield.She did not require hospitalization.The complaint is reportable, harm to the user has been identified.Based on the description of the complaint and the as reported code.The most probable cause is linked to the ongoing cracked face shield investigation: a capa was opened to investigate this issue: investigation into cracking face shields.This capa will identify the root cause of face shields cracks and implement an action plan to reduce the occurrence rate.A risk assessment trending was performed and the probability was calculated at 1 (very low) the complaint for cracked face shield was not retuned for investigation and cannot be confirmed.Based on the description and events that occurred, most likely will be tied to the root cause to be determined via capa opened.Device history record (dhr) review: dimensions ¿ asset sdm-sys-9000-3d | (b)(6), face shield component replaced fab-03473, date of face shield installation (b)(6)2023, date face shield cracked (b)(6)2024.Udi (b)(4).

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
cathleen hargreaves
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key19463264
Report Number1220984-2024-00052
Device Sequence Number20517121
Product Code OTE
UDI-Device Identifier15420045510784
UDI-Public(01)15420045510784(11)170318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-9000-3D
Device Catalogue NumberSDM-SYS-9000-3D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date10/09/2024
11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown